Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 6, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 13, 2005, 8:10 PM CDT for Hemphill County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 8:10 PM CDT (01:10 UTC)
- Expired
- May 13, 2005, 8:35 PM CDT
- In force
- 25 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Hemphill County, TX
The radar
The Amarillo radar (KAMA), 154 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 2:10 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2111 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 140111 TORAMA TXC211-140145- /O.NEW.KAMA.TO.W.0006.050514T0110Z-050514T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 810 PM CDT FRI MAY 13 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 845 PM CDT * AT 800 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO OVER SOUTHEASTERN HEMPHILL COUNTY...OR ABOUT 21 MILES SOUTHEAST OF CANADIAN...MOVING EAST AT 15 MPH. * THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3580 10018 3563 10025 3563 10001 3579 10001 $$ JJB
1 follow-up statement
000 WWUS54 KAMA 140135 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 835 PM CDT FRI MAY 13 2005 TXC211-140145- /O.CAN.KAMA.TO.W.0006.000000T0000Z-050514T0145Z/ HEMPHILL TX- 835 PM CDT FRI MAY 13 2005 ...THE TORNADO WARNING FOR SOUTHEASTERN HEMPHILL COUNTY IS CANCELLED... AT 835 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WITH THE POSSIBLE TORNADO HAD EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3580 10018 3563 10025 3563 10001 3579 10001 $$ JJB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 13, 2:55 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, May 13, 2:55 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 255 PM CDT FRI MAY 13 2005 .DISCUSSION... QUICK DISCUSSION BEFORE STORMS BREAK OUT ONCE AGAIN OVER THE SOUTHEASTERN TEXAS PANHANDLE. COOL FRONT PUSHED ACROSS MOST OF THE REGION AND NOW RUNS FROM NEAR BEAVER OK TO NEAR HEREFORD. OUTFLOW BOUNDARY/MOISTURE BOUNDARY PUSHING BACK TO THE WEST RUNS FROM NEAR CLAUDE TO HIGGINS...WITH MESOLOW LOCATED NEAR FLOYDADA IN SRN PLAINS. SFC WINDS ACROSS SE TX PNHDL REMAIN OUT OF SE AND WILL HELP TO HOLD MOISTURE IN PLACE. 18Z KAMA SOUNDING SHOWS STOUT CAP IN PLACE ALOFT...BUT APPROACHING S/W SHOULD HELP TO WEAKEN THIS AND ALLOW FOR TSRA TO DEVELOP ACROSS THE SOUTHEASTERN THIRD. SVR POTENTIAL EXISTS WITH LARGE HAIL AND ISOLD TORNADOES POSSIBLE AND TOR WATCH IS IN PLACE UNTIL 9PM FOR SERN ZONES. MIGHT SEE SOME ELEVATED TSRA BACK WEST OF THE WATCH...AND THIS BEARS WATCHING EVEN IF THE CHANCES ARE SLIM. ADJUSTED POP GRIDS/FCST TO BUMP THEM UP ACROSS THE SERN ZONES AND EXTEND THEM UNTIL MIDNIGHT. SHOULD SEE A BRIEF BREAK TOMORROW AND THEN ANOTHER SLIM CHANCE ON SATURDAY AS UPSLOPE FLOW DEVELOPS ACROSS THE AREA. BEST CHANCES FOR ANOTHER SHOT OF RAIN WILL BE ON SUNDAY...ESPECIALLY OUT WEST ALONG THE TX/NM STATE LINE...AS NWLY FLOW HELPS TO PUSH A S/W ACROSS ALOFT. SLY FLOW THEN BECOMES REESTABLISHED AT SFC FIRST PART OF NEXT WEEK AS SHORTWAVE RIDGE DEVELOPS EARLY IN THE WEEK. RAPID PROGRESSION OF SWLY FLOW AND RIDGING CONTINUES THROUGH THE MID TO LATTER PART OF NEXT WEEK WHICH WILL POSSIBLY BRING IN MORE CHANCES FOR PRECIP. AS FOR THE FCST... READJUSTED TEMPS FOR SUN AND MON AS WELL AS DEWPT GRIDS. POP GRIDS LOOK GOOD AS WELL AS MOST OTHER FIELDS. OTHER THAN MINOR TWEAKS... NO MAJOR CHANGES TO DAYS 4-7. WILL GET TEXT PRODUCTS OUT EARLY TO FOCUS ON SVR WX POTENTIAL FOR TONIGHT. FCSTID = JORDAN && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 49 72 51 68 / 20 10 20 20 BEAVER OK 48 76 48 65 / 20 10 10 20 BOISE CITY OK 44 71 49 71 / 10 0 20 30 BORGER TX 50 76 51 68 / 20 10 20 20 BOYS RANCH TX 46 74 52 72 / 20 10 20 30 CANYON TX 49 74 52 69 / 20 10 20 20 CLARENDON TX 54 75 53 68 / 30 10 20 20 DALHART TX 45 72 49 72 / 10 10 20 30 GUYMON OK 46 74 48 68 / 20 10 20 20 HEREFORD TX 48 73 51 71 / 20 10 20 30 LIPSCOMB TX 52 77 49 65 / 30 10 10 20 PAMPA TX 52 75 51 67 / 30 10 20 20 SHAMROCK TX 56 77 52 67 / 30 10 10 20 WELLINGTON TX 58 77 53 68 / 40 10 10 20 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/17
Hazardous weather outlook, May 13, 2:40 PM CDT, 5 hours 30 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 240 PM CDT FRI MAY 13 2005 OKZ001>003-TXZ001>020-141100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 240 PM CDT FRI MAY 13 2005 UPDATED TODAY FOR WATCH AND REFINED STORM LOCATIONS THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE SOUTHEASTERN TEXAS PANHANDLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF A LINE FROM BEAVER OKLAHOMA TO AMARILLO TEXAS. GENERAL THUNDERSTORMS ARE POSSIBLE OVER THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS ARE EXPECTED TO INITIATE ALONG THE COLD FRONT AND DRYLINE LATER THIS AFTERNOON. THESE STORMS HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE AS THEY MOVE TOWARDS THE HIGHER INSTABILITY ACROSS THE EASTERN PANHANDLES. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO WILL ALSO BE POSSIBLE... ESPECIALLY ACROSS THE SOUTHEASTERN TEXAS PANHANDLE. A TORNADO WATCH IS IN EFFECT FOR THE SOUTHEASTERN TEXAS PANHANDLE THROUGH 900 PM CDT. .DAYS TWO THROUGH SEVEN... STRONG THUNDERSTORMS ARE ALSO EXPECTED OVER THE WEEKEND AS MOISTURE RETURNS TO THE PANHANDLES AND UPPER LEVEL DISTURBANCES MOVE THROUGH. THE HIGHEST LIKELIHOOD OF STRONG STORMS WILL BE ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES ON SUNDAY AFTERNOON AND EVENING...WHERE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD BE READY FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND THIS EVENING. KRAMAR
In the hours before
Special weather statement, May 13, 6:40 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 640 PM CDT FRI MAY 13 2005 TXZ009-010-014-015-019-020-140200- THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CLEARED ALL COUNTIES IN TORNADO WATCH 269. COUNTIES CLEARED INCLUDE: IN THE TEXAS PANHANDLE: ROBERTS...HEMPHILL...GRAY...WHEELER...DONLEY...COLLINGSWORTH... THIS INCLUDES THE CITIES OF...CANADIAN...CLARENDON...MIAMI...PAMPA... SHAMROCK...WELLINGTON...
Special weather statement, May 13, 6:41 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 641 PM CDT FRI MAY 13 2005 TXZ010-140030- HEMPHILL TX- 641 PM CDT FRI MAY 13 2005 ...STRONG THUNDERSTORM IN HEMPHILL COUNTY... A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST OF CANADIAN AT 641 PM CDT...MOVING SOUTHEAST AT 18 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
Special weather statement, May 13, 6:42 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 642 PM CDT FRI MAY 13 2005 TXZ004-140015- OCHILTREE TX- 642 PM CDT FRI MAY 13 2005 ...STRONG THUNDERSTORM IN OCHILTREE COUNTY... A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF WOLF CREEK PARK AT 642 PM CDT...MOVING EAST AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN OCHILTREE COUNTY...ESPECIALLY THOSE IN WOLF CREEK PARK... SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
Local storm report, May 13, 7:32 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
732 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL CANADIAN 35.91N 100.38W
05/13/2005 0.88 INCH HEMPHILL TX TRAINED SPOTTER
TRAINED SPOTTER IN CANADIAN REPORTED NICKELS...STILL
FALLING.
&&
JJBLocal storm report, May 13, 7:35 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
735 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 2 NW CANADIAN 35.93N 100.41W
05/13/2005 1.00 INCH HEMPHILL TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER HAIL NEAR THE BIG
DINOSAUR ON HWY 83 AND THE 60.
&&
JJBLocal storm report, May 13, 8:09 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
809 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TORNADO 10 NW ALLISON 35.71N 100.23W
05/13/2005 HEMPHILL TX MEDIA
TORNADO START TIME / END TIME 7:55 TO 7:56 - TRAINED
SPOTTER REPORTED BRIEF TORNADO TOUCHDOWN NORTH OF ALLISON
TEXAS AT 7:55 PM FOR APROX. 1 MINUTE.
&&
JJBNearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.